Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

July 2, 2017Seminole County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 2, 2017, 8:03 PM EDT for Seminole County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2017, 8:03 PM EDT (00:03 UTC)
Expired
Jul 2, 2017, 8:30 PM EDT
In force
27 min
Issued by
NWS Melbourne, FL

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 0.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2017-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2017-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

931 
WWUS82 KMLB 030003
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
803 PM EDT SUN JUL 2 2017
 
FLZ041-046-030030-
Inland Volusia County FL-Seminole FL-
803 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE COUNTY UNTIL 830
PM EDT...

At 803 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sanford, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Deltona, Sanford, Lake Mary, Lake Jessup and Geneva. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2883 8108 2883 8107 2869 8114 2876 8133
      2889 8125
TIME...MOT...LOC 0003Z 293DEG 11KT 2879 8122 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:57 PM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jul 2, 3:57 PM EDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
357 PM EDT Sun Jul 2 2017

.DISCUSSION...

Thru tonight...East and west coast sea breezes are pushing inland
with isolated to scattered storms. The late morning Cape sounding
showed some drier air with 1.7" precip water and mid level temps
cooling to -7.3C. Higher moisture on the western side of the
peninsula is producing a more active west coast sea breeze. A
collision will occur over the interior early this evening and
there should be a better chance for wet microbursts given the
slightly cooler/drier air aloft. Frequent lightning strikes and
locally heavy rain will be the primary threats. Precip should
linger past sunset focused over Lake/western orange counties so
have maintained chance PoPs until midnight.

Monday...GFS model shows some drier air rotating NW around the
ridge axis across southern counties. But band of deeper moisture
will remain across the north. So highest rain chances (50 percent)
will occur from Orlando north and west assocd with boundary
collisions during the mid to late afternoon with rain chances
along the Treasure coast limited to 25 percent during the late
morning/early afternoon. Temperatures remaining near to slightly
above seasonal norms in the low to mid 90s interior and around 90
immediate coast/beaches.

Tuesday-Wednesday...Surface high pressure ridge axis basically
centered over East Central Florida will keep winds east-
southeasterly along the Treasure Coast gradually turning more
southerly farther north, and eventually more south-southwesterly up
towards the Volusia Coast. The Atlantic sea-breeze should move
fairly quickly inland farther south due to the southeasterly flow in
place and a bit later farther north because of the slight westerly
component. With that in mind, only have a slight chance of
showers/storms (20%) for the immediate Treasure Coast because of the
quick inland movement of the sea breeze. Chance PoPs farther north
along the coast where there will be better convergence with the sea-
breeze (30-40%). For interior locations have chance PoPs of 40-50%
with the higher chances along the I-4 corridor where there is a bit
better moisture to work with. The main storms threats will be
frequent lightning strikes, localized heavy rainfall, and gusty
downburst winds.

On Wednesday, the surface ridge axis is forecast to shift a bit
further north resulting in a predominantly onshore flow. Chances of
showers and thunderstorms have been decreased from the previous
forecast due to trends in guidance and the GFS showing a pretty
significant decrease in PWATs for most of the area.  For now have
the higher PoPs where the better moisture will be in place (although
only 30-40%). The first area is roughly a line south of Lake
Kissimmee to Vero Beach with the second west of I-4. Elsewhere 20-
30% PoPs.

Max temps will be low to mid 90s inland and around 90 near the
coast. Low temperatures will be in the mid 70s.

Thursday-Sunday (modified)...Little change with ridge axis
meandering some through the period. With plenty of moisture, light
gradient flow and active sea breeze convection each afternoon.
Highest POPs over the interior initially may shift to the coast by
next weekend as ridge axis returns back to the south. Max temps
near climo with mins averaging a few degrees above.

&&

.AVIATION...
Despite a slower start to SHRA/TSRA, still expect scattered activity
through the evening, with the highest coverage favoring ISM-MCO-SFB-
DAB-LEE corridor. SHRA/TSRA expected to remain to the west of the
Space and Treasure Coast aerodromes (TIX to SUA). VFR overnight with
light and variable winds.

&&

.MARINE...
Surface ridge axis remains near or slightly south of the Cape
through mid-late week. Light winds and minimal seas will prevail
outside of daily convection. Winds will be generally S/SW over
Volusia and Brevard waters except for afternoon sea breezes near
shore. Farther south, winds mostly light S-SE. Seas 1-2 feet
nearshore and occasionally up to 3 feet out toward 60NM.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  90  75  90 /  20  40  30  40
MCO  74  92  75  94 /  20  50  30  50
MLB  76  91  76  91 /  10  30  20  30
VRB  75  91  74  90 /  10  30  20  20
LEE  76  92  76  93 /  40  50  30  50
SFB  75  92  75  93 /  30  50  30  50
ORL  75  92  76  93 /  20  50  30  50
FPR  74  90  74  90 /  10  30  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

SHORT TERM...Kelly
MID TERM....Combs
DSS/AVIATION...Ulrich
Hazardous weather outlook, Jul 2, 5:04 AM EDT, 14 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
504 AM EDT Sun Jul 2 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-022200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
504 AM EDT Sun Jul 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Abundant moisture and daytime heating will combine with afternoon
sea and lake breeze boundaries to produce scattered showers and
lightning storms across east central florida once again today.
The greatest chance for storms will occur north of Kissimmee and
Titusville, and from interstate 95 along the Space and Treasure
Coasts inland across Osceola and Okeechobee Counties.

Storm motion today will be slow and erratic again today due to
very light winds aloft. Cloud to ground lightning and torrential
rainfall amounts between one and three inches in a 60 to 90 minute
period will be the main storm threats. Brief wind gusts up to 40
MPH will also be possible. Whenever skies look threatening, or
you hear thunder, move indoors to safety.

.MARINE THUNDERSTORM GUST IMPACT...
Thunderstorms could produce wind gusts up to 35 knots over large
inland lakes this afternoon, especially north and inland from the
Treasure Coast.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Scattered to locally numerous lightning storms are forecast to
continue next week, including the Fourth of July holiday. Storm
coverage will remain highest over the interior and northern
counties. The primary threats will be dangerous lightning strikes
and locally heavy rainfall, along with some brief gusty winds.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today, however any reports
of rainfall amounts of greater than 2 inches, or observed flooding
would be greatly appreciated.

Cristaldi

In the hours before

Special weather statement, Jul 2, 5:54 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
554 PM EDT SUN JUL 2 2017

FLZ041-044-022215-
Northern Lake County FL-Inland Volusia County FL-
554 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 615 PM EDT...

At 552 PM EDT, Doppler radar was tracking thunderstorms over north
Lake and northwest Volusia counties. They were moving little,
but storms are expected to intensify as boundaries interact.

Winds in excess of 40 mph will be possible with this storm along
with torrential downpours.

Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Sellers Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2926 8142 2926 8139 2905 8141 2902 8166
      2905 8166 2905 8164 2928 8164 2930 8165
      2931 8167 2932 8168 2938 8145 2940 8143
      2940 8142
TIME...MOT...LOC 2152Z 230DEG 2KT 2912 8159

Lascody
Special weather statement, Jul 2, 8:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
803 PM EDT SUN JUL 2 2017

FLZ041-046-030030-
Inland Volusia County FL-Seminole FL-
803 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE COUNTY UNTIL 830
PM EDT...

At 803 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sanford, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Deltona, Sanford, Lake Mary, Lake Jessup and Geneva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2883 8108 2883 8107 2869 8114 2876 8133
      2889 8125
TIME...MOT...LOC 0003Z 293DEG 11KT 2879 8122

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:14 PM EDTSevere Thunderstorm WarningMLBSeminole31 min
Jul 3, 2:53 PM EDTSpecial Weather StatementMLBVolusia37 min
Jul 3, 3:02 PM EDTSevere Thunderstorm WarningMLBVolusia28 min
Jul 3, 5:24 PM EDTSpecial Weather StatementMLBOrange51 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.